pain meds-fentinol patch
October 1, 2014 at 8:49 pm
October 1, 2014 at 8:55 pm
Has anyone faced addiction problems from their pains meds, I’m facing it now, my son was diagnosed Sept.22, 2013 and had a severe case, he had no drug problems prior but this patch has him and I again in waters I’ve never been in, luckily he knows he has a problem but is resistant to rehab, HELP
October 1, 2014 at 9:11 pm
Fentanyl is powerful stuff:
This problem really needs to be discussed with the prescribing doctor.
My own experience was with oxycodone. I am generally averse to pain meds, but my early pain was severe enough that I willingly took it. But there were side effects which were also severe, so as soon as my pain had eased to a point at which I could get along without pain meds, I quit them completely. A little pain is better — one gets used to it.
I can’t judge your son’s situation of course, but I encourage him to try to get by with minimal use of any kind of pain meds. If he is only using what he actually needs, then the risk should be reduced. The danger is when one medicates because of fear of pain rather than actual need, in my (lay) opinion.
November 28, 2014 at 8:05 pm
I was on three fentinol patches while in the hospital (25 mgs? each, 75 total) but asked to be weened off one at a time before I was released. I was hospitalized for 4 1/2 months, so I had time. I didn’t want to become addicted, so I bit the bullet, so to speak, after the first few months. There was only one awful day each time a patch came off then it wasn’t so bad. I still had my oral prescription, which I took myself off of as soon as I was able to manage the pain.
Early on, I expressed my concern to the doctor about the very thing you’re describing. He told me that at the time, it was the least of their worries. Easy for him to say.
Is your son still in a lot of pain and hypersensitivity? Perhaps the doctor could switch him to an oral painkiller that would help with those things but is not as strong. Then gradually, over time, reduce the dosage. Like GH said, you really need to discuss it with the doctor.
Something else GH said re the fear of pain…oh yes, that is a nasty thing. GBS is horribly painful, at least initially. Rehab also hurts a lot. So, I think GH could be on to something there.
By the way, Voltaren helps a lot with the muscle pain. At least it did me. Didn’t take it away entirely but it did help.
Good luck with your son! Hopefully, the doctor will have some answers and solutions for you.
You must be logged in to reply to this topic.